Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 25, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Nov 26, 1999, 7:35 PM EST for Lewis County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 1999, 7:35 PM EST (00:35 UTC)
- Expired
- Nov 26, 1999, 10:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBUF 270037 RRA FFWBUF NYC049-270300- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 735 PM EST FRI NOV 26 1999 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WARNING FOR... LEWIS COUNTY IN CENTRAL NEW YORK * UNTIL 1000 PM EST * AT 730 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS FROM THE SYRACUSE AREA TO WATERTOWN... MOVING EAST AT 15 MPH. * THIS NARROW BAND OF VERY HEAVY RAIN WILL MOVE SLOWLY ACROSS LEWIS COUNTY BETWEEN 8 AND 9 PM. MOST OF THE AREA HAS ALREADY RECEIVED AROUND TWO INCHES OF RAIN TODAY...AND ANOTHER HALF-INCH MAY FALL THIS EVENING. THIS COULD CAUSE SOME LOCALIZED SMALL STREAM ANDX BASEMENT FLOODING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MCLAUGHLIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 26, 2:45 PM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Nov 26, 2:45 PM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 245 PM EST FRI NOV 26 1999 THE LATEST SURFACE MAP SHOWS THE LOW LOCATED JUST EAST OF BUFFALO WITH THE COLD FRONT TRAILING SOUTH INTO PA THROUGH THE WESTERN CAROLINAS. THE LOW IS FORECAST TO DRIFT JUST NORTH OF LAKE ONTARIO AROUND 00Z BEFORE MOVING INTO QUEBEC PROVINCE AFTER MIDNIGHT. SINCE THE RAIN BEGAN LAST NIGHT...THE RAINFALL TOTALS HAVE RANGED FROM AROUND .60 INCH ACROSS THE NIAGARA FRONTIER TO ALMOST 1.5 INCHES ACROSS PARTS OF THE SOUTHERN TIER...WESTERN FINGER LAKES AND AREAS EAST OF LAKE ONTARIO. THE STEADY RAIN WILL TAPER OFF FROM WEST TO EAST AS THE COLD FRONT PUSHES EAST ACROSS THE STATE THIS EVENING...BUT THE WELL DEFINED SHORT WAVE OVER CENTRAL OHIO IS STILL GENERATING AN AREA OF LIGHT SHOWERS BEHIND THE FRONT. THUS...I WILL INDICATE RAIN ENDING THIS EVENING ACROSS THE WEST...AROUND MIDNIGHT OVER THE WESTERN FINGER LAKES AND AFTER MIDNIGHT EAST OF LAKE ONTARIO. THERE IS NOT BE A SIGNIFICANT DROP OFF IN TEMPERATURE BEHIND THE FRONT ...SO MOST OF OUR AREA WILL STILL SEE SLIGHTLY ABOVE NORMAL READINGS ON SATURDAY. OVER THE NEXT 24 TO 36 HOURS A SERIES OF SHORT WAVES WILL BE ROTATING THROUGH THE FAST WESTERLY FLOW. ONE IMPULSE IS FORECAST TO APPROACH NEW YORK STATE BY 12Z SATURDAY WHILE A SECOND IMPULSE WILL MOVE INTO WESTERN NEW YORK AROUND 00Z SUNDAY. THERE WILL NOT BE A LOT OF LEFTOVER MOISTURE FOR THESE SHORT WAVES TO WORK WITH...BUT A SECONDARY COLD FRONT...CURRENTLY MOVING THROUGH WISCONSIN AND IOWA...WILL APPROACH WESTERN NEW YORK DURING THE AFTERNOON. THIS FRONT MAY SET OFF OF A FEW SHOWERS ACROSS WESTERN NEW YORK IN THE AFTERNOON. COLDER AIR FILTERING IN BEHIND THE FRONT WILL GENERATE A FEW RAIN OR SNOW SHOWERS SATURDAY NIGHT BEFORE DRIER AIR WORKS ITS WAY INTO THE AREA ON SUNDAY. .BUF... TJP
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.